Alert archive / Arkansas / Tornado Warnings in 1994

Tornado Warning 41, NWS Tulsa, OK

June 7, 1994Madison County, Arkansas

NWS Tulsa, OK issued this tornado warning at Jun 7, 1994, 6:47 PM CDT for Madison County, Arkansas. It was in force for 43 min.

The area

The counties it named.

The facts

Issued
Jun 7, 1994, 6:47 PM CDT (23:47 UTC)
Expired
Jun 7, 1994, 7:30 PM CDT
In force
43 min
Issued by
NWS Tulsa, OK
Area
Whole counties

County Madison County, AR

The nearest sounding before it

Springfield, MO (KUMN), launched 12:00Z, 11.8 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 1994-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 1994-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1541 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KFSM 072348
TORFSM
ARC087-080030-
 
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT SMITH AR
647 PM CDT TUE JUN 7 1994
 
THE NATIONAL WEATHER SERVICE IN FORT SMITH HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL  730 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN NORTHWEST ARKANSAS
 
   ...MADISON COUNTY
 
DOPPLER WEATHER RADAR IN LITTLE INDICATED A POSSIBLE TORNADO
8 MILES NORTH OG HUNTSVILLE...MOVING SOUTHEAST AT 40 MPH.
 
IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A
BASEMENT.  GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE.
IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN AN INTERIOR ROOM
SUCH AS A CLOSET ON THE LOWEST FLOOR.  USE BLANKETS...PILLOWS...
OR CUSHIONS TO COVER YOUR BODY.  AVOID WINDOWS.

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Jun 7, 3:24 PM CDT, 3 hours 23 minutes earlier.

Area forecast discussion, Jun 7, 3:24 PM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
323 PM CDT TUE JUN 7 1994

WL HV LIKELY CATGY POPS EXTRM NRN ZNS TONITE AND TAPER TO 20 PCT OVR
SE OK. KS/MO MCS WL REDVLP AND INTENSIFY OVR CNTRL/SRN KS THIS AFTN AND
EVE AND SPREAD SE ACRS NE OK TONITE. SOME STORMS WILL LIKELY BE SVR OVR
NE OK THIS EVE/TONITE AND WL MENTION SVR IN THE ZNS. EACH PERIOD OF FCST
AFTR TONITE DEPENDENT ON WHAT HAPPENS THE PREV PERIOD WITH OUTFLOW AND
LINGERING MORN TRW. WL GENLY KEEP CHC POPS OVR NE OK WEDS THRU THURSDAY.
AND SLGT CHCS OVR THE SRN ZNS. COLD FRONT SHUD APCH NRN ZNS THURS MORN
AND SHUD PROVIDE THE FOCUS FOR TRW. AFTN TEMPS SHUD STILL BE WARM/HOT
AND REACH THE 90S WITH THE HELP OF INSOLATION AND VERY WARM LO LVL
TEMPS THRU THURS. WL GO SLIGHTLY COOLER IN THE NORTH ON THURS AS FRONT
AND MORE CLDS LIKELY TO BE IN AREA.
                                                     /9

TUL 69/93/70/89 5233    MLC 73/93/72/91 3223   MIO 67/88/67/85 7444
BVO 67/93/68/88 6343    IDB 72/94/72/94 2222

.TUL...NONE.

In the hours before

Local storm report, Jun 7, 5:38 PM CDT, 1 hour 9 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
538 PM CDT TUE JUN 07 1994

DELAYED REPORT FROM MONDAY MORNING...JUNE 6...

TIME(CDT)    COUNTY       EVENT

130 AM       MUSKOGEE     60 MILE AN HOUR WINDS BLEW SEVERAL
                          OUTBUILDINGS OVER 3 MILES SOUTHWEST
                          OF WEBBERS FALLS.

150 AM       HASKELL      60 TO 70 MILE AN HOUR WINDS DOWNED
                          NUMEROUS TREES NEAR ENTERPRISE.

200 AM       PITTSBURG    60 MILE AN HOUR WINDS BROKE OFF SEVERAL
                          LARGE TREE LIMBS AND OVERTURNED AN
                          OUTBUILDING NEAR QUINTON.

:"i&61>mJ~[vmRQ:6I*!
Local storm report, Jun 7, 5:39 PM CDT, 1 hour 8 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
538 PM CDT TUE JUN 07 1994

DELAYED REPORT FROM MONDAY MORNING...JUNE 6...

TIME(CDT)    COUNTY       EVENT

130 AM       MUSKOGEE     60 MILE AN HOUR WINDS BLEW SEVERAL
                          OUTBUILDINGS OVER 3 MILES SOUTHWEST
                          OF WEBBERS FALLS.

150 AM       HASKELL      60 TO 70 MILE AN HOUR WINDS DOWNED
                          NUMEROUS TREES NEAR ENTERPRISE.

200 JAM       PITTSBURG    60 MILE AN HOUR WINDS BROKE OFF SEVERAL
                          LARGE TREE LIMBS AND OVERTURNED AN
                          OUTBUILDING NEAR QUINTON.
Local storm report, Jun 7, 5:44 PM CDT, 1 hour 3 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
544 PM CDT TUE JUN 07 1994

TIME(CDT)    COUNTY       EVENT

538 PM       DELAWARE     NUMEROUS LARGE TREE LIMBS BLOWN DOWN AT
                          GROVE.
Local storm report, Jun 7, 5:45 PM CDT, 1 hour 2 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
544 PM CDT TUE JUN 07 1994

TIME(CDT)    COUNTY       EVENT

538 PM       DELAWARE     NUMEROUS LARGE TREE LIMBS BLOWN DOWN AT
                          GROVTE.
Special weather statement, Jun 7, 6:29 PM CDT, 18 minutes before
OKZ054>064-067-068-069-070-080030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
629 PM CDT TUE JUN 7 1994

...TORNADO WATCH IN EFFECT UNTIL 11 PM FOR PARTS OF EASTERN OKLAHOMA...

AT 627 PM...RADAR INDICATED SCATTERED THUNDERSTORMS OVER PARTS OF
NORTHEAST OKLAHOMA. THE STORMS WERE LOCATED IN DELAWARE AND EASTERN
MAYES COUNTIES. THE STRONGEST STORM WAS 4 MILES NORTH OF JAY.

MOVEMENT OF THE THUNDERSTORMS WAS SOUTHEAST AT 25 MPH.

THE LEADING EDGE OF RAIN-COOLED AIR FROM THE THUNDERSTORMS WAS MOVING
SOUTHWEST ACROSS NORTHEAST OKLAHOMA. AT 627 PM...THE LEADING EDGE OF THE
RAIN COOLED AIR WAS LOCATED FROM PAWHUSKA TO COLLINSVILLE TO CHOUTEAU TO
2 MILES SOUTH OF WATTS. WINDS WILL BLOW FROM THE NORTHEAST AND GUST UP
TO 30 MPH AS THIS BOUNDARY MOVES SOUTH AND SOUTHWEST AT 30 MPH.
Special weather statement, Jun 7, 6:29 PM CDT, 18 minutes before
OKZ054>064-067-068-069-070-080030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
629 PM CDT TUE JUN 7 1994

...TORNADO WATCH IN EFFECT UNTIL 11 PM FOR PARTS OF EASTERN OKLAHOMA...

AT 627 PM...RADAR INDICATED SCATTERED THUNDERSTORMS OVER PARTS OF
NORTHEAST OKLAHOMA. THE STORMS WERE LOCATED IN DELAWARE AND EASTERN
MAYES COUNTIES. THE STRONGEST STORM WAS 4 MILES NORTH OF JAY.

MOVEMENT OF THE THUNDERSTORMS WAS SOUTHEAST AT 25 MPH.

THE LEADING EDGE OF RAIN-COOLED AIR FROM THE THUNDERSTORMS WAS MOVING
SOUTHWEST ACROSS NORTHEAST OKLAHOMA. AT 627 PM...THE LEADING EDGE OF THE
RAIN COOLED AIR WAS LOCATED FROM PAWHUSKA TO COLLINSVILLE TO CHOUTEAU TO
2 MILES SOUTH OF WATTS. WINDS WILL BLOW FROM THE NORTHEAST AND GUST UP
TO 30 MPH AS THIS BOUNDARY MOVES SOUTH AND SOUTHWEST AT 30 MPH.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 5:33 PM CDTSevere Thunderstorm WarningTSABenton57 min
Jun 7, 6:18 PM CDTSevere Thunderstorm WarningTSABenton, Madison, Washington57 min

Nearby

Tornado Warnings in Arkansas, 1994Every tornado warning in 1994Tornadoes in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.